Alert archive / Colorado / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Pueblo, CO

December 24, 200914 counties in Colorado

NWS Pueblo, CO issued this wind chill advisory at Dec 24, 2009, 2:37 PM MST for 14 counties in Colorado. It took effect at Dec 24, 2009, 11:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2009, 2:37 PM MST (21:37 UTC)
In effect from
Dec 24, 2009, 11:00 PM MST
Expired
Dec 25, 2009, 8:00 AM MST
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 242137
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MST THU DEC 24 2009

COZ095>099-242245-
/O.CAN.KPUB.WW.Y.0034.000000T0000Z-091225T0000Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
237 PM MST THU DEC 24 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

WINDS WILL CONTINUE TO RELAX LATE THIS AFTERNOON AND EVENING...AND
NO ADDITIONAL SNOWFALL IS EXPECTED.


$$

COZ058>063-065>068-072>075-077-078-082-250345-
/O.NEW.KPUB.WC.Y.0002.091225T0600Z-091225T1500Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...GRANITE...SALIDA...BUENA VISTA...BONANZA...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE...
COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...
SILVER CLIFF...WESTCLIFFE...PIKES PEAK
237 PM MST THU DEC 24 2009

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
FRIDAY. 

* CAUSE...ARCTIC AIR WILL CONTINUE TO MOVE IN FROM THE NORTH
  TONIGHT...AND WILL BE ACCOMPANIED BY COLD NORTHWEST WINDS.

* WIND CHILL VALUE...WIND CHILL VALUES OF MINUS 18 TO MINUS 24
  DEGREES ARE EXPECTED OVER THE VALLEYS...AND FROM MINUS 25 TO
  MINUS 35 DEGREES OVER THE MOUNTAINS.

* WINDS...NORTHWEST WINDS OF 10 TO 20 MPH WILL CONTRIBUTE TO LOW
  WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND CHILL VALUES FROM MINUS 18 TO MINUS 35 DEGREES FAHRENHEIT ARE
EXPECTED.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

&&

$$
SR
4 follow-up statements
000 
WWUS45 KPUB 250227
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MST THU DEC 24 2009

COZ058>063-065>068-072>075-077-078-082-250830-
/O.CON.KPUB.WC.Y.0002.091225T0600Z-091225T1500Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...GRANITE...SALIDA...BUENA VISTA...BONANZA...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE...
COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...
SILVER CLIFF...WESTCLIFFE...PIKES PEAK
727 PM MST THU DEC 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 AM MST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 8 AM MST FRIDAY.

* LOCATION...THIS ADVISORY IS IN EFFECT FOR ALL OF THE MOUNTAINS
  OF SOUTHEAST AND SOUTH CENTRAL COLORADO AND THE UPPER ARKANSAS
  RIVER VALLEY...ABOVE CANON CITY.

* CAUSE...ARCTIC AIR WILL CONTINUE TO MOVE IN FROM THE NORTH 
  TONIGHT...AND WILL BE ACCOMPANIED BY COLD NORTHWEST WINDS. 

* WIND CHILL VALUE...WIND CHILL VALUES OF MINUS 18 TO MINUS 24 
  DEGREES ARE EXPECTED OVER THE VALLEYS...AND FROM MINUS 25 TO 
  MINUS 35 DEGREES OVER THE MOUNTAINS. 

* WINDS...NORTHWEST WINDS OF 10 TO 20 MPH WILL CONTRIBUTE TO LOW 
  WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

&&

$$
000 
WWUS45 KPUB 250555
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1055 PM MST THU DEC 24 2009

COZ058>063-065>068-072>075-077-078-082-251300-
/O.CON.KPUB.WC.Y.0002.091225T0600Z-091225T1500Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...GRANITE...SALIDA...BUENA VISTA...BONANZA...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...COALDALE...
COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...
SILVER CLIFF...WESTCLIFFE...PIKES PEAK
1055 PM MST THU DEC 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY. 

* LOCATION...THIS ADVISORY IS IN EFFECT FOR MOST OF THE MOUNTAINS OF
  SOUTHEAST AND SOUTH CENTRAL COLORADO AND THE UPPER ARKANSAS
  RIVER VALLEY...ABOVE CANON CITY.

* CAUSE...ARCTIC AIR WILL CONTINUE TO MOVE IN FROM THE NORTH 
  TONIGHT...AND WILL BE ACCOMPANIED BY COLD NORTHWEST WINDS. 

* WIND CHILL VALUE...WIND CHILL VALUES OF MINUS 18 TO MINUS 24 
  DEGREES ARE EXPECTED OVER THE VALLEYS...AND FROM MINUS 25 TO 
  MINUS 35 DEGREES OVER THE MOUNTAINS. 

* WINDS...NORTHWEST WINDS OF 10 TO 20 MPH WILL CONTRIBUTE TO LOW 
  WIND CHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

&&

$$
000 
WWUS45 KPUB 251040
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
340 AM MST FRI DEC 25 2009

COZ062-077-078-251145-
/O.CAN.KPUB.WC.Y.0002.000000T0000Z-091225T1500Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
340 AM MST FRI DEC 25 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WIND
CHILL ADVISORY FOR CENTRAL CHAFFEE COUNTY BELOW 9000 FEET...AND
FOR THE WET MOUNTAIN VALLEY AND CENTRAL FREMONT COUNTY BELOW 8500
FEET.

$$

COZ058>061-063-065>068-072>075-082-251500-
/O.CON.KPUB.WC.Y.0002.000000T0000Z-091225T1500Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...GRANITE...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...
PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON...
SPANISH PEAKS...PIKES PEAK
340 AM MST FRI DEC 25 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* LOCATION...THIS ADVISORY IS FOR MOST OF THE MOUNTAINS OF
  SOUTHEAST AND SOUTH CENTRAL COLORADO.

* CAUSE...THE COMBINATION OF BREEZY TO WINDY WEST TO NORTHWEST
  WINDS...AND TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO...TO
  THE TEENS BELOW ZERO. 

* WIND CHILL VALUE...MINUS 25 TO MINUS 35 DEGREES.

* WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER
  GUSTS IN SOME AREAS...WILL CONTRIBUTE TO LOW WIND CHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

&&

$$
000 
WWUS45 KPUB 251436
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
736 AM MST FRI DEC 25 2009

COZ058>061-063-065>068-072>075-082-251545-
/O.EXP.KPUB.WC.Y.0002.000000T0000Z-091225T1500Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...GRANITE...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...
PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON...
SPANISH PEAKS...PIKES PEAK
736 AM MST FRI DEC 25 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 8:28 AM MST, 6 hours 9 minutes earlier.

Area forecast discussion, Dec 24, 8:28 AM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
828 AM MST THU DEC 24 2009

.UPDATE...

SENDING OUT A QUICK UPDATE TO REMOVE POPS ALL ZONES TODAY...AND
CUT BACK POPS OVR THE NRN MTNS THIS EVE. BASED ON SAT AND
OBS...ALONG WITH MOST RECENT MODEL DATA...DO NOT SEE ANY
APPRECIABLE CHANCE OF MEASURABLE PRECIP TODAY. MAY SEE A FEW
FLURRIES OVR THE DVD. NEXT WAVE COMES IN LATE TONIGHT...WHEN
SAWATCH AND LAKE COUNTY COULD SEE SOME LIGHT SNOW LATE. ROSE

&&

.PREV DISCUSSION... /ISSUED 430 AM MST THU DEC 24 2009/

SHORT TERM...
(TODAY AND TONIGHT)

..MAIN CONCERNS ARE BLOWING SNOW POTENTIAL FOR PORTIONS OF THE
SOUTHEAST PLAINS TODAY...AND WIND CHILLS TONIGHT ESPECIALLY ACROSS
THE HIGHER TERRAIN AND ADJACENT LOWER EASTERN SLOPES...

ONE LAST BAND OF SNOW FINALLY WANING ACROSS THE SOUTHEAST MTS/PLAINS
..A PRODUCT OF ARCTIC AIR...AND WEAK UPSLOPE FROM SYSTEM DROPPING
IN FROM THE NORTH. SOME WEAK ISENTROPIC UPGLIDE STILL ONGOING ACROSS
THE FAR EASTERN PLAINS ON VERY NORTHERN FRINGES OF UPPER LOW MOVING
THROUGH TX.  ALL THE MODELS HAVE THIS AREA OF PRECIP QUICKLY
DIMINISH AFTER 15Z...SO WILL DECREASE MORNING POPS IN CURRENT GRID
SET.  MAIN CONCERN STILL REVOLVES AROUND WIND AND BLOWING SNOW
ISSUES ACROSS PORTIONS OF THE SOUTHEAST PLAINS.  AREAS WITH THE
GREATEST SNOW COVER...SUCH AS PORTIONS OF NORTHERN AND EASTERN EL
PASO COUNTY...AND THE SOUTHEAST PLAINS WHICH RECEIVED MORE THAN A
COUPLE INCHES...ARE LIKELY TO SEE REDUCED VISIBILITIES IN BLOWING AND
DRIFTING SNOW.  GREATEST IMPACT AREA WILL BE ACROSS THE EASTERN-MOST
COUNTIES WHERE CURRENT WINTER WEATHER ADVISORY IS IN EFFECT.  SO
PLAN TO KEEP THIS HEADLINE GOING THROUGH TODAY.  GUSTS UP TO 40 MPH
WILL BE POSSIBLE THROUGH THE DAY ACROSS THESE COUNTIES BEFORE
DIMINISHING BY LATE AFTERNOON/EARLY EVENING. BLOWING SNOW ACROSS
HIGHWAYS ARE LIKELY TO KEEP THEM SLICK AND HAZARDOUS IN SPOTS.

ACROSS THE MOUNTAINS...ONLY GETTING VERY LIGHT SNOW REPORTS FROM
SPOTTERS AND ANY ADDITIONAL SNOWFALL WILL REMAIN LESS THAN AN
INCH...SO WILL CANCEL THESE HEADLINES WITH MORNING ISSUANCE.

WITH COLD AIR ADVECTING IN FROM THE NORTH...MAX TEMPS TODAY WILL
ONLY MAKE IT INTO THE 20S FOR HIGHS ACROSS THE PLAINS...WITH SINGLE
DIGITS FOR THE HIGHER MOUNTAIN PEAKS.  THIS WILL PUT WIND CHILLS IN
THE SINGLE DIGITS AND TEENS DURING THE DAY.  WINDS DIMINISH ACROSS
THE LOWER ELEVATIONS BY EARLY EVENING...AND WITH COLD AIR IN
PLACE...SHOULD SEE MIN TEMPS DROP INTO THE SINGLE DIGITS ABOVE AND
BELOW ZERO WITH NEGATIVE TEENS IN THE MOUNTAINS/TRAPPING VALLEYS.
AS UPPER LOW TO THE NORTH DROPS THROUGH THE NRN PLAINS...SHOULD
START TO SEE WINDS INCREASE ACROSS THE HIGHER PEAKS AND NRN EL PASO
COUNTY TOWARDS MORNING.  THESE AREAS MAY NEED A WIND CHILL ADVISORY
FOR LATER TONIGHT. FOR NOW THINK THESE AREAS WILL BE CONFINED TO THE
HIGHER MOUNTAIN LOCATIONS...WITH WINDS MOSTLY DECOUPLED ACROSS THE
LOWER ELEVATIONS.  SHOULD WINDS MIX DOWN THE LOWER EASTERN
SLOPES...TEMPS WILL WARM SOME WHICH MAY KEEP THEM JUST ABOVE THE -18
THRESHOLD FOR A WIND CHILL ADVISORY.  EITHER WAY...WILL LET LATER
SHIFTS TAKE A LOOK AT THIS AND BETTER HONE DOWN AREA FOR POTENTIAL
WIND CHILL HIGHLIGHTS.

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

CHRISTMAS DAY...THE SECOND UPPER LOW DROPS DOWN ACROSS WESTERN NE
AND THE NE CORNER OF COLORADO FRIDAY MORNING...THEN ACROSS KANSAS
AND INTO MO BY THE EVENING. NAM...GFS AND ECMWF MODELS ARE NOW IN
FAIRLY GOOD AGREEMENT WITH THIS SOLUTION...KEEPING LIGHT PCPN MAINLY
ACROSS THE NORTHERN HALF OF THE STATE THRU THE DAY FRI...THEN ENDING
PCPN AS THE LOW PULLS AWAY. THE PROXIMITY OF THE MODEL QPF INFERS
THAT AT LEAST ISOLATED POPS FOR THE CENT MTS...RAMPART RANGE AND
PALMER DVD IS REASONABLE...AND ONLY ADJUSTED THE ONGOING POP GRIDS
SLIGHTLY. A TIGHT PRESSURE GRADIENT MEANS VERY GUSTY WINDS FOR THE
PLAINS ON FRI...WITH THE STRONGEST WINDS EXPECTED IN THE MORNING AND
AFTN UNTIL AROUND 00Z.

SATURDAY THROUGH MONDAY...DRY AND GRADUALLY WARMING OVER THE WEEKEND
AND INTO MON AS THE UPPER LOW SLOWLY HEADS TOWARDS THE GREAT
LAKES...AND TEMPORARY RIDGING DEVELOPS OVER THE GREAT BASIN AND 4
CORNERS REGIONS. MEANWHILE...ANOTHER UPPER LOW WAITS
OFF-SHORE...FOLLOWING SOUTHWARD ALONG THE WEST COAST TO SOUTHERN CA
THRU THE DAY MON.

TUESDAY AND WEDNESDAY...THE WEST COAST LOW MOVES ONSHORE ACROSS S CA
AND THE CA BAJA LATE MON NIGHT/EARLY TUE MORNING...THEN QUICKLY
TRACKS ACROSS AZ AND NM BEFORE OPENING UP AND MOVING INTO THE
CENTRAL US ON WED. MEANWHILE...ANOTHER DISTURBANCE MOVES ACROSS THE
N ROCKIES AS AN OPEN WAVE ON WED...BEFORE MERGING INTO THE CENTRAL
US AS WELL. GFS AND ECMWF ARE CLOSE IN THE EXTENDED SOLUTION...BUT
OBVIOUSLY THERE IS SOME UNCERTAINTY CONCERNING PCPN POTENTIAL AND
TIMING. CURRENT GRIDS PAINT ISOLATED PCPN BEGINNING ALONG THE
CONTDVD AS EARLY AS MON...THEN ISOLATED POPS SPREADING ACROSS THE
ENTIRE CWA THRU TUE NIGHT. FEEL THAT MON MAY BE A BIT EARLY FOR THE
ONSET OF PCPN...BUT SINCE THE TIMING OF THE INCOMING LOW IS
QUESTIONABLE THERE IS NO NEED TO CHANGE THIS JUST YET. EXPECT
ENHANCED CLOUD COVER AND COOLER TEMPS FOR TUE AND WED. 27

AVIATION...
VFR CIGS EXPECTED AT TAF SITES THROUGH THE MORNING WITH GUSTY
NORTH WINDS 15-30 KTS AT KCOS AND KPUB THROUGH THE MORNING/EARLY
AFTERNOON. WINDS WILL DECREASE LATER THIS AFTERNOON AND SWING
AROUND FROM THE EAST. VFR CONDITIONS EXPECTED AT ALL THREE TAF
SITES TONIGHT. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
COZ095>099.

&&

44/10
Hazardous weather outlook, Dec 24, 6:35 AM MST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
635 AM MST THU DEC 24 2009

COZ058>089-093>099-251400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
635 AM MST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BE ENDING THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST
COLORADO...HOWEVER NORTH WINDS 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
ACROSS THE SOUTHEAST PLAINS WILL CAUSE AREAS OF POOR VISIBILITIES IN
BLOWING AND DRIFTING SNOW.  VISIBILITIES MAY BE REDUCED TO LESS THAN
1 MILE AT TIMES...AND BLOWING SNOW ACROSS ROAD SURFACES WILL KEEP
THEM SLICK AND ICY.  TEMPERATURES TODAY WILL REMAIN COLD...WITH
HIGHS ONLY IN THE 20S ACROSS THE PLAINS...AND SINGLE DIGITS AND
TEENS ACROSS THE MOUNTAINS.  COMBINED WITH GUSTY NORTH WINDS...WIND
CHILL READINGS WILL RANGE FROM 15 BELOW TO 10 ABOVE ZERO ACROSS THE
PLAINS...WITH 5 BELOW TO 20 BELOW ZERO ACROSS THE MOUNTAINS.

TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE SINGLE DIGITS
ABOVE AND BELOW ZERO ACROSS THE PLAINS...WITH 5 BELOW TO 20 BELOW
ZERO TEMPERATURES ACROSS THE MOUNTAINS.  BITTER COLD WIND CHILLS
WILL CONTINUE ACROSS THE HIGHER PEAKS OVERNIGHT.  IF YOU MUST BE
OUTSIDE...DRESS WARMLY TO PREVENT FROST BITE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL READINGS FROM ZERO TO 20 BELOW ZERO WILL BE POSSIBLE
EARLY CHRISTMAS MORNING...AND THEN AGAIN FROM FRIDAY NIGHT INTO
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS TODAY.

31/27

In the hours before

Local storm report, Dec 24, 9:03 AM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
903 AM MST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     SNOW             2 ENE MONUMENT          39.11N 104.84W
12/24/2009  M6.3 INCH        EL PASO            CO   TRAINED SPOTTER

            3.0 NEW SNOW OVERNIGHT...

&&

JKH
Local storm report, Dec 24, 10:09 AM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1009 AM MST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     SNOW             1 S BEULAH              38.07N 104.98W
12/24/2009  E4.0 INCH        PUEBLO             CO   TRAINED SPOTTER

&&

EPETERSE

Nearby

Wind Chill Advisories in Colorado, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.